# SDR CA120620010

- Difficulty date: May 31, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 407
- Engine: Allsn 250C47B
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Seal
- Part number: 406340104101
- Condition: Leaking
- Location: Accessory G/B
- Part time: 41 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) CUSTOMER REPORTED AN INCREASE IN ENG OIL LEVEL & A DECREASE IN HELICOPTER FREEWHEELING UNIT OIL LEVEL DURING OPERATION, OIL TRANSFER FROM ONE UNIT INTO THE OTHER.  THE PROBLEM WAS IDENTIFIED BY ROUTINE PRE-FLIGHT OIL LEVEL CHECKS SHORTLY AFTER INSTALLATION.  THE CAUSE WAS DETERMINED TO BE A PTO DOUBLE LIP OIL SEAL LEAK.  ON FURTHER INVESTIGATION IT WAS DETERMINED THAT THE OIL SEAL WAS NOT INSTALLED TO THE REQUIRED AXIAL DEPTH IN THE HOUSING, RESULTING IN THE SEAL RUNNING CLOSE TO THE END OF THE PTO GEAR SHAFT.  FURTHER INVESTIGATION DETERMINED THAT THE TOOL USED TO INSTALL THE SEAL WAS MISS-IDENTIFIED, RESULTING IN THE DISCREPANCY IN THE SEAL INSTALLATION HEIGHT.  IT SHOULD BE NOTED THAT THE PTO DOUBLE LIP OIL SEALS INSTALLED IN THE CORRECT LOCATION, OCCASIONALLY LEAK DUE TO SEAL WEAR OR DAMAGE WITH SAME EFFECT & MODE OF DETECTION.
